I was diagnosed with stage 4 Hep C in April 2007 and since then I have had a liver transplant and I'm on my 6th month of interferon treatment. I have had little or no side effects from the interferon, but recently started injecting procrit. That first injection of procrit made me feel worse than the interferon ever has. Tomorrow I'm supposed to start Neupogen injections. I'm scared of that! What kind of side effects can I expect from that? Will I have to take these new drugs long?
I didn't have any sides from Procrit. The neupogen gave me a slight fever and bone pain in my legs. It really wasn't too bad at all. And it got better with time. You may have to take these drugs for the entire length of treatment although I hope not. You're lucky you're not having sides from interferon. Feel better soon.
They both list possible bone pain as side effects. I did not have any with either procrit or Neulasta (pegylated version of neupogen). The most important thing is that without the neupogen, they will be forced to reduce your interferon dose to allow your neutrophils to rise again. If you have been clear for a while, interferon reductions are not disastrous, but I always felt a lot more comfortable using the rescue drugs than dose reduction to fix hemo side effects.
Every drug label lists every possible side effect ever reported. Does not mean that you will have that side effect. Try it.
I had a live liver transplant 5 months ago and am really happy to see you on the forum.
I txed in 2007 and relapsed. Personally, I hated neupogen, which I did twice weekly for 3months. My bones started to ache after a while.
A few months after stopping tx I broke my arm. I'm convinced my bones were weakened from treatment. ( My family doesn't break. My 90 year old mother falls out of bed and nothing).
I don't mean to scare you. Tx was hard for me but my liver was a mess. You have a healthy new one. Hopefully you won't be on neupogen long.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.